Subcritical Hopf Equilibrium Points in Boundary of the Stability Region

Josaphat Ricardo Ribeiro Gouveia Jr, Fabíolo Moraes Amaral, Luís Fernando Costa Alberto

Abstract


A complete characterization of the boundary of the stability region of a class of nonlinear autonomous dynamical systems is developed admitting the existence of Subcritical Hopf nonhyperbolic equilibrium points on the boundary of the stability region. The characterization of the stability region developed in this paper is an extension of the characterization already developed in the literature, which considers only hyperbolic equilibrium point. Under the transversality condition, it is shown the boundary of the stability region is comprised of the stable manifolds of all equilibrium points on the boundary of the stability region, including the stable manifolds of the subcritical Hopf equilibrium points of type k, with 0<=k<=(n-2), which belong to the boundary of the stability region.


Keywords


Dynamical Systems, Nonlinear Systems, Stability Region, Boundary of the Stability Region, Subcritical Hopf equilibrium point.

Full Text:

PDF

References


F.M. Amaral & L.F.C. Alberto. Stability boundary characterization of nonlinear autonomous dynam- ical systems in the presence of a type-zero saddle-node equilibrium point. TEMA – Tendências em Matemática Aplicada e Computacional, [S.1], 11 (2010), 111–120.

F.M. Amaral & L.F.C. Alberto. Stability region bifurcations of nonlinear autonomous dynamical systems: Type-zero saddle-node bifurcations. International Journal of Robust and Nonlinear Control, 21(6) (2011), 591–612.

H.D. Chiang, M.W. Hirsch & F.F. Wu. Stability region of nonlinear autonomous dynamical systems. IEEE Transactions on Automatic Control, 33(1) (1988), 16–27.

H.D. Chiang, F.F. Wu & P.P. Varaiya. Foundations of direct methods for power system transient stability analysis. IEEE Transactions on Circuits and Systems-I, 34(2) (1987), 160–173.

H.D. Chiang & L.F.C. Alberto. Stability Regions of Nonlinear Dynamical Systems: Theory, Estima- tion, and Applications, Cambridge University Press (2015).

J. Palis. On Morse-Smale dynamical systems. Topology, 8(4) (1969), 385–405.

J. Palis Jr & Welington Melo. Geometric Theory of Dynamical Systems: An Introduction, Springer Science & Business Media (2012).

J.R.R. Gouveia Jr, L.F.C. Alberto & F.M. Amaral. Supercritical Hopf equilibrium points on the Boundary of the Stability Region, in “Decision and Control (CDC)”, 2013 IEEE 52nd Annual Con- ference on. IEEE, (2013), 5252–5257.

J.R.R. Gouveia Jr, F.M. Amaral & L.F.C. Alberto. Stability boundary characterization of nonlinear au- tonomous dynamical systems in the presence of a supercritical Hopf equilibrium point. International Journal of Bifurcation and Chaos, 23(12) (2013), 1350196-1-1350196-13.

J. Sotomayor. Generic bifurcations of dynamical systems, Dynamical Systems, New York: Academic Press (1973).

J. Sotomayor & M.A. Teixeira. Vector Fields near the boundary of a 3-manifold. Lect. Notes in Math., Springer Verlag, 1331 (1988), 169–195.

L. Perko. Differential equations and dynamical systems, Springer (1991).

M.W. Hirsch, C.C. Pugh & M. Shub. Invariant manifolds. Bull. Amer. Math. Soc., 76(5) (1970), 1015–1019.

N.A. Tsolas, A. Arapostathis & P.P. Varaya. A Structure presereving energy function for power system transient stability analysis. IEEE Transactions on Circuits and Systems, 32 (1985), 1041–1049.

S. Smale. Differentiable dynamical systems. Bulletin of the American Mathematical Society, 73(6) (1967), 747–817.

S. Wiggins. Introduction to Applied Nonlinear Dynamical Systems and Chaos, Springer Verlag, New York (1989).

V. Guillemin & A. Pollack. Differential Topology, Englewood Cliffs, NJ: Prentice-Hall (1974).

Y.A. Kuznetsov. Elements of Applied Bifurcation Theory, Vol. 112. Springer (2003).




DOI: https://doi.org/10.5540/tema.2016.017.02.0211

Article Metrics

Metrics Loading ...

Metrics powered by PLOS ALM

Refbacks

  • There are currently no refbacks.



TEMA - Trends in Applied and Computational Mathematics

A publication of the Brazilian Society of Applied and Computational Mathematics (SBMAC)
ISSN: 1677-1966  (print version),  2179-8451  (online version)

Indexed in:

                        

 

Desenvolvido por:

Logomarca da Lepidus Tecnologia